Alabama, 2024

Tornado and Flash Flooding in Alabama, March 15, 2024

March 15, 2024 · NWS HUN · 33 events in 5 counties and zones

A line of strong to severe thunderstorms dropped southeast through north Alabama during the early morning hours of the 15th. Several trees were knocked down due to the high winds, especially in Morgan County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$164,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A line of strong to severe thunderstorms dropped southeast through north Alabama during the early morning hours of the 15th. Several trees were knocked down due to the high winds, especially in Morgan County. One brief EF-0 tornado also occurred in DeKalb County.

Heavy rainfall from thunderstorms repeatedly moving across portions of North Central and Northwestern Madison County resulted in flash flooding and water rescues. People drove their cars into the water in the wee hours of the morning, resulting in stalled vehicles and emergency services needed to assist people back to dry land. Later that morning, runoff from the heavy rainfall caused area creeks to swell and impact nearby roads and residential areas in further downstream on Indian Creek tributaries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 15, 2:51 AM CST, 3 minutes earlier.

Area forecast discussion, Mar 15, 2:51 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
351 AM CDT Fri Mar 15 2024

...New NEAR TERM, SHORT TERM, LONG TERM...

.NEAR TERM...
(Today)
Issued at 351 AM CDT Fri Mar 15 2024

This evening into the early hours of Saturday morning, strong to
severe thunderstorms, which accompanied a passing upper level
system have moved north and east of the area. These storms (from
reports we have received) produced up to quarter sized hail and
rainfall amounts of around an inch across parts of the area. A
brief break in the action has come to an end, as another area of
more numerous showers and thunderstorms near from the NW. This
line, creeping to the ESE was moving over parts of far NW Alabama
as of this writing.

A somewhat more stabilized lower atmosphere after the earlier
activity, should help temper an overall severe potential in
comparison to the earlier storms. We still cannot rule out a few
strong to severe storms early this morning, as the line traverses
the Tennessee Valley. The main threat will be locally heavy
rainfall. Additional new rainfall totals range from over an inch
to near 2.5 inches (heavier amounts west and lighter amounts
east). The higher amounts of rain falling in areas that have
received good dose earlier could have ponding of water and a small
risk for flash flooding. Shower coverage should taper off from
NW-SE during the mid and late morning.

This afternoon, depending upon how much sun breaks through could
result in redevelopment of more showers and possible storms. This
occurring looks unlikely at this time. Otherwise, a slightly
cooler day with highs in the mid to upper 60s - definitely cooler
than the lower 80s most of the area experienced on Thursday.

&&

.SHORT TERM...
(Tonight through Monday)
Issued at 351 AM CDT Fri Mar 15 2024

Late in the afternoon and this evening, a cold front should sweep
in NW-SE manner across the area. The passage of this front should
end rain chances in a similar manner in the early evening, as
drier air filters in. Temperatures will take a turn downward,
cooling into the mid 40s to around 50 by daybreak Saturday. Under
decreasing clouds, more seasonably mild conditions with highs in
the mid 60s.

A disturbance riding along the front that moved to our south this
morning, which will become stationary to our south will bring an
increase in clouds, and lower end rain chances on Sunday. The best
rain chances will occur near and south of the Tennessee River.
Highs to start the new week should warm into lower 60s. These
showers will come to an end Sun evening, as yet a strong cold
front drives southward across the area. This front will bring
colder air to the area, with lows tumbling into the mid/upper 30s.
Under mostly sunny skies, highs on Monday will only rise to
around 50. Monday is also the first day of astronomical spring,
which begins late in the evening.

&&

.LONG TERM...
(Monday night through Thursday)
Issued at 351 AM CDT Fri Mar 15 2024

The impact of the airmass change will be really felt Mon night,
was lows chilling into the low/mid 20s. Given that our growing
season is starting, more frost and/or freeze warnings will likely
be needed early next week. Highs on Tuesday under sunny skies will
again be chilly, in the mid to upper 50s. Not as cold Tue night
with lows in the mid/upper 30s. Highs on Wednesday should warm
back into the mid 60s. Another weak system nearing from the west
will bring more clouds and lower end chances of showers on
Thursday. Highs then should range in the mid/upper 60s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1259 AM CDT Fri Mar 15 2024

An initial round of convection related to a warm front will
continue to progress northeastward and away from the terminals
early in the TAF period, leaving a bkn layer of MVFR stratus and
lgt SSE flow in its wake. However, a slow-moving outflow boundary
and band of heavy TSRA will sag southeastward during the early
morning hours, reaching MSL/09Z and HSV/10Z. Prevailing cig/vsby
conds will quickly fall into the IFR range (if not lower) as this
line drifts slowly southeastward, with the most significant
impacts (and potential for AWW issuance) coming from 9-13Z/MSL and
10-14Z/HSV. Light-moderate rain and embedded TSRA will occur for
several hours (thru 20Z) in the wake of the outflow boundary,
accompanied by persistent low cigs/vsby. As the coverage of precip
decreases arnd 20Z, both vsby and cig conds will begin to
improve. However, a low stratus layer will remain intact thru the
end of the period, even in the wake of a frontal wind shift to NW
arnd 00Z.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...RSB
SHORT TERM....RSB
LONG TERM....RSB
AVIATION...70

In the hours before

Special weather statement, Mar 14, 10:23 PM CST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1123 PM CDT Thu Mar 14 2024

ALZ005-006-150500-
Madison AL-Limestone AL-
1123 PM CDT Thu Mar 14 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MADISON AND EAST
CENTRAL LIMESTONE COUNTIES THROUGH MIDNIGHT CDT...

At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harvest, or 8 miles north of Madison, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northern Huntsville, Madison, Moores Mill, Meridianville, Hazel
Green, Alabama A And M University, New Market, Harvest, Toney, and
Capshaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3481 8636 3471 8680 3487 8688 3499 8659
      3499 8646
TIME...MOT...LOC 0423Z 247DEG 24KT 3483 8675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RSB
Local storm report, Mar 14, 10:27 PM CST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1127 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     Hail             Russellville            34.51N 87.73W
03/14/2024  E1.00 inch       Franklin           AL   Public

&&
Special weather statement, Mar 14, 10:36 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1136 PM CDT Thu Mar 14 2024

ALZ006-009-TNZ096-097-150500-
Madison AL-Jackson AL-Franklin TN-Lincoln TN-
1136 PM CDT Thu Mar 14 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...
NORTHEASTERN MADISON...SOUTHEASTERN LINCOLN AND SOUTHWESTERN FRANKLIN
COUNTIES THROUGH MIDNIGHT CDT...

At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Market, or 8 miles east of Moores Mill, moving northeast at 40
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Moores Mill, Huntland, New Market, Tims Ford Lake, Lexie Crossroads,
Princeton, Plevna, Harmony, Jericho, and Elora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3522 8626 3507 8598 3472 8633 3483 8651
TIME...MOT...LOC 0436Z 213DEG 33KT 3485 8637

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RSB
Special weather statement, Mar 14, 11:01 PM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1201 AM CDT Fri Mar 15 2024

TNZ076-096-097-150530-
Franklin TN-Moore TN-Lincoln TN-
1201 AM CDT Fri Mar 15 2024

...A STRONG THUNDERSTORM WILL IMPACT MOORE...NORTHEASTERN LINCOLN AND
NORTHWESTERN FRANKLIN COUNTIES THROUGH 1230 AM CDT...

At 1201 AM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 9 miles north of Fayetteville, moving northeast at 25
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fayetteville, Lynchburg, Estill Springs, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Lois, and Mimosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
      3535 8622 3528 8613 3515 8664 3529 8670
      3533 8660 3537 8659 3535 8654 3536 8649
      3533 8646 3532 8642 3535 8641 3536 8633
      3540 8629
TIME...MOT...LOC 0501Z 246DEG 23KT 3528 8659

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RSB
Special weather statement, Mar 14, 11:15 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1215 AM CDT Fri Mar 15 2024

ALZ006-009-TNZ097-150600-
Madison AL-Jackson AL-Franklin TN-
1215 AM CDT Fri Mar 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...
NORTHEASTERN MADISON AND SOUTHERN FRANKLIN COUNTIES THROUGH 100 AM
CDT...

At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moores Mill, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Hazel Green,
Skyline, New Market, Alabama A And M University, Hytop, Bass, and
Maysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3489 8587 3472 8653 3490 8661 3499 8637
      3499 8632 3501 8632 3514 8599
TIME...MOT...LOC 0515Z 248DEG 31KT 3484 8649

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RSB
Local storm report, Mar 15, 1:17 AM CST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
217 AM CDT Fri Mar 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Dmg     3 SSE Red Bay           34.40N 88.12W
03/14/2024                   Franklin           AL   Emergency Mngr

            Tree down on power lines. Time estimated
            from radar.

&&

The radar

The Columbus AFB radar (KGWX), 102 km away, was scanning. The volume nearest the first event began at 08:54 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Colbert

When
March 15, 2:54 AM CST
Where
Colbert County, 1.49 mi NNW of Margerum
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
911 Call Center
Coordinates
34.790, -88.080

A tree was knocked down in the Riverton Rose community. Time estimated by radar.

Thunderstorm Wind, Madison

When
March 15, 4:00 AM CST
Where
Madison County, 1.96 mi SW of Hazel Green Arpt
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.904, -86.678

A tree was knocked down on Morris Road near Pulaski Pike. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:20 AM CST
Where
Morgan County, 0.9 mi NE of Oak Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.490, -86.990

Multiple trees were knocked down with blockage near Norris Mill and Bowles Bridge Roads. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:28 AM CST
Where
Morgan County, 2.38 mi ESE of Oak Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.470, -86.960

Trees were knocked down with road blockage near Moss Chapel Road at U.S. Highway 31. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:28 AM CST
Where
Morgan County, 0.3 mi ESE of Oak Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.478, -86.995

Power lines were knocked down near Norris Mill Road and Oak Ridge Lane. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:33 AM CST
Where
Morgan County, 2.38 mi WSW of Hartselle
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.420, -86.970

Trees were knocked down near Ray Road and Tunsel Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:34 AM CST
Where
Morgan County, 0.14 mi NNE of Hartselle Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.402, -86.929

Trees were knocked down with complete blockage near Flint Pointe Circle SW and Ferncrest Street SW. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:34 AM CST
Where
Morgan County, 2.16 mi W of Hartselle Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.401, -86.968

Trees were knocked down with road blockage near Guy Roberts Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:34 AM CST
Where
Morgan County, 0.69 mi N of Hartselle Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
34.410, -86.930

Metal roofing was damaged at a hangar at the Hartselle Airport. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:34 AM CST
Where
Morgan County, 2.25 mi W of Hartselle Arpt to 1.06 mi WNW of Hartselle Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Public
Coordinates
34.405, -86.969

Several trees were knocked down and minor roof damage indicated in social media photos. The damage occurred from Guy Roberts Road, across Barkley Bridge Road to the Powell Road and Garner Road intersection. Roof metal strewn through a field at the intersection of Powell Road and Huckaby Bridge Road. Report from social media.

Thunderstorm Wind, Morgan

When
March 15, 4:34 AM CST
Where
Morgan County, 1.54 mi WNW of Hartselle Arpt
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.406, -86.956

A tree was knocked down near Barkley Bridge Road and Powell Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:34 AM CST
Where
Morgan County, 3.13 mi NE of Massey
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.405, -86.986

Trees were knocked down with blockage near Nance Ford Road and Lee Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:39 AM CST
Where
Morgan County, 1.63 mi N of Priceville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.394, -86.879

Trees were knocked down with road blockage near Mt. Zion Road and Nat Key Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:39 AM CST
Where
Morgan County, 1.82 mi S of Mt Tabor
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.404, -86.870

Trees were knocked down with complete road blockage near Cedar Cove Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:39 AM CST
Where
Morgan County, 2.15 mi NNE of Falkville
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.400, -86.890

A tree was knocked down with complete road blockage. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:39 AM CST
Where
Morgan County, 1.12 mi E of Hartselle Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.400, -86.910

Trees were knocked down on Cedar Creek Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:40 AM CST
Where
Morgan County, 1.76 mi E of Mt Tabor
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.433, -86.839

A barn was damaged on Community Lane. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:45 AM CST
Where
Morgan County, 2.54 mi WSW of Furney Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.433, -86.819

Trees were knocked down near Sample Road and Gum Springs Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:49 AM CST
Where
Morgan County, 1 mi S of Florette
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.406, -86.702

A tree was knocked down with partial road blockage near Eva Road at Chapman Drive. Time estimated by radar.

Flash Flood, Madison

When
March 15, 4:51 AM CST to 8:00 AM CST
Where
Madison County, 2.36 mi SSE of Madison Xrds to 2.69 mi SSE of Madison Xrds
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.870, -86.700

Flash flooding resulted in a water rescue of a female along Carters Gin Road. Depth of water between 8 and 12 inches.

Thunderstorm Wind, Cullman

When
March 15, 4:55 AM CST
Where
Cullman County, 0.57 mi W of Crane Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.100, -87.060

Multiple trees were knocked down in the Crane Hill area. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:55 AM CST
Where
Morgan County, 0.33 mi NNE of Huntsville Laceys Sp
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
34.535, -86.598

Social media photos indicated trees were snapped and uprooted, and metal roofing was tossed in Laceys Spring. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:55 AM CST
Where
Morgan County, 1.84 mi ENE of Huntsville Laceys Sp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.540, -86.570

Trees were knocked down with blockage near McCutcheon Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:55 AM CST
Where
Morgan County, 1.28 mi NE of Huntsville Laceys Sp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.543, -86.584

Trees were knocked down with complete road blockage on Bess Thompson Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:55 AM CST
Where
Morgan County, 1.61 mi N of Huntsville Laceys Sp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.553, -86.600

Trees were knocked down on Hough Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:55 AM CST
Where
Morgan County, 2.05 mi NE of Huntsville Laceys Sp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.547, -86.570

Trees were knocked down on River Loop Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 4:55 AM CST
Where
Morgan County, 1.04 mi N of Huntsville Laceys Sp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.545, -86.599

Trees were knocked down near Airport Road. Time estimated by radar.

Thunderstorm Wind, Morgan

When
March 15, 5:00 AM CST
Where
Morgan County, 1.83 mi SW of Gum Pond
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.308, -86.688

Trees were knocked down on Gum Pond Road. Time estimated by radar.

Thunderstorm Wind, Madison

When
March 15, 5:09 AM CST
Where
Madison County, 0.65 mi S of Bugge Chapel
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.541, -86.448

Wind damaged a car port, power pole and knocked down a tree. Time estimated by radar.

Thunderstorm Wind, Dekalb

When
March 15, 5:45 AM CST
Where
Dekalb County, 1.71 mi E of Grove Oak
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
34.426, -86.020

Video and photographs from social media indicated damage to a chicken barn with metal pieces tossed near CR 72 in the Ten Broeck area. Time estimated by radar.

Thunderstorm Wind, Dekalb

When
March 15, 5:50 AM CST
Where
Dekalb County, 1.14 mi W of Ten Broeck
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.420, -86.000

Damage was reported to two barn structures, with metal roofing blown off and a wall caved in. Time estimated by radar.

Tornado, Dekalb

When
March 15, 5:53 AM CST to 5:54 AM CST
Where
Dekalb County, 0.23 mi ESE of Ten Broeck to 0.34 mi SE of Ten Broeck
Rating
EF0
Path length
0.19 mi
Path width
77 yd
Reported by
NWS Storm Survey
Coordinates
34.419, -85.976

This tornado touched down just south of County Road 72 in Tenbroeck, Alabama. There was damage to the roof of a chicken house where roof panels were peeled off the structure. The structure is oriented from west to east with the roof panel damage oriented south to north indicating winds opposite of the primary storm motion. A second area of damage was to a pole barn that was pushed over along with the roof breaking off of its 4x4 support beams. The roof materials were spread to the east northeast which would have been away from the storm motion. A third area of damage was to a small barn which had several roof panels blown off. The structure was also leaning from west to east. The tornado lifted just south of the small barn with no other damage found.

Flash Flood, Madison

When
March 15, 8:32 AM CST to 12:00 PM CST
Where
Madison County, 1.84 mi ENE of Monrovia to 2.09 mi ENE of Monrovia
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.780, -86.690

Flash flooding near Indian Creek Road at Blake Bottom Road with residential properties flooded. Depth of water unknown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2024Every state in 2024This day in weather historyThe tornado archive for Alabama, 2024Warnings in Alabama, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1167437, 1167438, 1167439, 1167440, 1167441, 1167442, 1167443, 1167444, 1167447, 1167449, 1167450, 1167452, 1167453, 1167455, 1167456, 1167457, 1167459, 1167460, 1167462, 1165915, 1167463, 1167464, 1167465, 1167466, 1167467, 1167468, 1167469, 1167470, 1167472, 1167473, 1167475, 1167377, 1165916.